[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.50.247. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Letters
January 4, 2006

Thrombosis After Implantation of Drug-Eluting Stents—Reply

Author Affiliations
 

Letters Section Editor: Robert M. Golub, MD, Senior Editor.

JAMA. 2006;295(1):36. doi:10.1001/jama.295.1.36-b

In Reply: Dr Marret and colleagues raise questions about the reasons for premature antiplatelet therapy discontinuation and the timing between interruption and the acute coronary event. Regarding the former, in 17 patients who prematurely discontinued the dual-antiplatelet therapy, the reasons were surgery in 7 (41%), intolerance or bleeding in 6 (35%), and poor adherence in 4 (24%). Stent thrombosis occurred in 5 of the 17 patients (29%) who discontinued therapy: due to surgery in 2, due to intolerance or bleeding in 2, and due to poor adherence in 1. In 4 patients, both aspirin and clopidogrel were discontinued; in 1 patient only clopidogrel was discontinued. Patients experienced an acute thrombotic event ranging from 1 to 30 days after antiplatelet therapy discontinuation.

First Page Preview View Large
First page PDF preview
First page PDF preview
×